MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA085902A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device remains implanted, therefore, direct product analysis is not possible.Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Instructions for use for gore® viabahn® vbx balloon expandable endoprosthesis.Warning section states: do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and / or damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to, but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® vbx balloon expandable endoprosthesis, or introducer sheath.
 
Event or Problem Description
The following was reported to gore: the patient presented for treatment of a splenic artery aneurysm.Using a 7fr pinnacle® destination® guiding sheath, the 8x59 gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was attempted to be advanced through very tortuous anatomy.The vbx device was unable to reach the intended treatment site.The physician elected to pull the vbx device back into the sheath.As the vbx device was pulled into the sheath the proximal end of the vbx device snagged on the sheath, causing the stent to dislodge from the delivery catheter.An.014 wire was inserted through the dislodged stent, and the stent was pulled it into the common iliac artery.The vbx device was expanded using three cardiac balloons.There were no adverse consequences for the patient.The procedure was aborted.
 
Additional Manufacturer Narrative
Medical device remains implanted; the rest of device components were not returned.However, based on internal records and engineering evaluation was conducted with the following results: the referenced complaint did not have a returned device.The following evaluation is based on information obtained from the event description and communication summary.Stent dislodgement of the vbx device may be affected by device profile and manufacturing crush force.Device profile is 100% verified during the vbx manufacturing process.Crush force is controlled through machine maintenance and calibration.The device history file was reviewed, and no anomalies were identified.Machine history files were reviewed, and no non-routine maintenance was identified.Based on the device evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10678789
Report Number2017233-2020-01351
Device Sequence Number703702
Product Code PRL
UDI-Device Identifier00733132637331
UDI-Public00733132637331
Combination Product (Y/N)Y
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2022
Device Model NumberBXA085902A
Device Catalogue NumberBXA085902A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR